Alert archive / New York / Special Weather Statements in 2019

Special Weather Statement, NWS Binghamton, NY

June 29, 2019Broome County, New York

NWS Binghamton, NY issued this special weather statement at Jun 29, 2019, 4:13 PM EDT for Broome County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 4:13 PM EDT (20:13 UTC)
Expired
Jun 29, 2019, 5:00 PM EDT
In force
47 min
Issued by
NWS Binghamton, NY

County Broome County, NY

The radar

The Binghamton radar (KBGM), 39 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS81 KBGM 292013
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
413 PM EDT Sat Jun 29 2019
 
NYZ045-056-057-292100-
Chenango NY-Broome NY-Delaware NY-
413 PM EDT Sat Jun 29 2019

...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL BROOME...WEST
CENTRAL DELAWARE AND SOUTH CENTRAL CHENANGO COUNTIES UNTIL 500 PM
EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Afton, or 14 miles northwest of Deposit, moving southeast at 15 mph.

Half inch hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Afton and Oquaga Creek State Park. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4227 7563 4232 7555 4216 7527 4207 7545
TIME...MOT...LOC 2012Z 315DEG 15KT 4225 7555 

$$

MWG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:43 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 29, 3:43 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Binghamton NY
343 PM EDT Sat Jun 29 2019

.SYNOPSIS...
A cold front is dropping south through the region this afternoon
with showers and thunderstorms. Some of the thunderstorms could
produce gusty winds and hail across the southern tier and
southern Catskills of New York, and northeast Pennsylvania.
Scattered showers and isolated thunderstorms will continue on
Sunday as an upper level low drops southeast out of Canada. High
pressure will return on Monday with dry weather.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
3 pm update...
The severe thunderstorm watch continues until 7 pm. A few
warnings issued for south central NY with minor damage. The far
north has cleared out. The strongest thunderstorms will continue
to shift southeast into NEPA and Sullivan County NY. Cape is
over 2k. 0 to 3km wind shear has dropped to 25 kts. The best
atmosphere remains in southern PA as expected but instability
and forcing giving us some action. The convection will die and
move out toward 00z.

Some training of the storms has lead to rainfall totals around 1
inch. A flood advisory is in effect for mostly urban areas near
BGM.

Tonight...The evening will be mainly dry then an upper level
low drops south to the Saint Lawrence Valley at 12z. The low
then moves to Cape Cod Sunday evening. Showers will drop south
into the northeast counties late tonight including Utica and
Syracuse. Lows around 60 except low 60s NEPA.

Sunday...The upper level low will keep the entire area cool and
mostly cloudy to cloudy. Showers will be best across the
northeast CWA in the morning. This includes the western Mohawk
Valley into the western Catskills. The cool air aloft will
provide some instability for a chance of thunderstorms in the
same area. As the low moves east and drier air comes in mid
afternoon on, showers will diminish from west to east. With the
most rain and cloudy CNY will only get to the upper 60s to
around 70. In NE PA mostly low to mid 70s for highs.

Sunday night...will be dry as high pressure builds in. Upper
level heights will also be rising. Skies will be clearing
allowing temperatures to fall into the low and mid 50s.

&&

.SHORT TERM /MONDAY/...
High pressure will build southeast into the region leading to a
dry period. This high pressure system will bring in a cool and
less humid airmass into the region as well. Lows Sunday night
look to take a decent dip into the 50's with highs Monday back
up into the 70's across the region on average.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Monday night: A cold frontal boundary will move through the
region. Lift looks sufficient for some showers just out ahead
of the front. Moisture and instability look limited overall.
That should keep thunder chances fairly low and any showers on
the spottier side. This front looks to clear our region fairly
quickly as well. Clouds and showers look to keep low
temperatures up around 60.

Tuesday through Wednesday night: Another area of high pressure
builds into the region leading to another mainly dry period. The
one exception is a warm front is likely to approach the Finger
Lakes late Wednesday which could be enough for a stray storm or
two. Highs should range from the 70's into the 80's with lows in
the low 60's.

Thursday through Saturday: Several decaying fronts will move
into the region coupled with moist southwesterly flow on the
backside of a strong high pressure ridge in the southeast. The
combination of these will likely lead to some shower and
thunderstorm formation during the peak heating hours and
evenings each day. Given the potential to impact outdoor plans
on the 4th of July, stay tuned to the latest forecast updates as
we get a better picture for what will happen getting closer to
the holiday. With the added humidity lows should be warmer
averaging in the mid 60's with highs well into the 80's.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
130 pm update...

In general VFR this afternoon into late tonight. Late tonight
MVFR cigs drop south into CNY then continue through the morning.

Showers and thunderstorms have developed in south central NY
ahead of a cold front during the last hour. Have 1 or 2 hour
tempos for MVFR thunderstorms ELM/BGM/ITH. After this drops
southeast back to VFR.

Thunderstorms are possible at AVP 19 to 21z with MVFR
conditions. More are possible around 23z with less certainty so
not included.

SYR/RME should stay dry and VFR this afternoon.

Late tonight MVFR cigs will reach RME at 08z, then SYR and south
central NY by 12z. Fuel alternate cigs are likely at SYR/RME/BGM
and maybe ITH.

W/SW at 5-8 knots shifting to the northwest this afternoon
around 10 knots. Light westerly winds this evening. Sunday west
to northwest winds at 5 to 10 kts increasing to 10 to 15 kts
with higher gusts by 15z.

Outlook...

Sunday afternoon...Occasional showers and thunderstorms with
associated restrictions continue.

Sunday night and Monday... VFR.

Monday night and Tuesday...mainly VFR but possible restrictions
in scattered showers and maybe a thunderstorm.

Tuesday night and Wednesday...VFR.

Thursday...mainly VFR but possible restrictions
in scattered showers and thunderstorms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...TAC
Hazardous weather outlook, Jun 29, 12:14 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1214 PM EDT Sat Jun 29 2019

NYZ062-PAZ038>040-043-044-047-048-072-301615-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
1214 PM EDT Sat Jun 29 2019

...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

...POTENTIAL FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE
EVENING...

Showers and thunderstorms are expected to drop southeast into
northeast Pennsylvania and Sullivan County NY by early Saturday
afternoon and last until the evening. Some thunderstorms will
produce strong damaging winds and large hail.

Monitor NOAA Weather radio, our website at weather.gov/bgm or your
favorite media or social media outlet for the latest information.
Listen for possible severe thunderstorm watches Saturday afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NYZ009-015>018-036-037-301615-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
1214 PM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ022-024-055>057-301615-
Steuben-Chemung-Tioga-Broome-Delaware-
1214 PM EDT Sat Jun 29 2019

...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON
INTO THE EVENING...

Showers and thunderstorms are expected to drop southeast into
into central New York midday on Saturday and last until late
afternoon. A few thunderstorms to produce strong gusty winds and
hail.

Monitor NOAA Weather radio, our website at weather.gov/bgm or your
favorite media or social media outlet for the latest information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NYZ023-025-044>046-301615-
Schuyler-Tompkins-Cortland-Chenango-Otsego-
1214 PM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON
INTO THE EVENING...

Showers and thunderstorms are expected to drop southeast into
into central New York midday on Saturday and last until the late
afternoon. There is a potential for a few thunderstorms to produce
strong gusty winds and hail.

Monitor NOAA Weather radio, our website at weather.gov/bgm or your
favorite media or social media outlet for the latest information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 29, 3:55 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
355 PM EDT Sat Jun 29 2019

PAZ038-292045-
Bradford PA-
355 PM EDT Sat Jun 29 2019

...STRONG THUNDERSTORM WILL AFFECT...EASTERN BRADFORD COUNTY UNTIL
445 PM EDT...

At 355 PM EDT, Doppler radar was tracking a strong thunderstorm over
Athens, moving southeast at 30 mph.

Small hail and strong wind gusts will be possible with this storm.

Locations impacted include...
Sayre, Athens, Towanda, Wysox, Sheshequin, Ulster, North Towanda,
South Waverly, Herrick and Wyalusing.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4192 7665 4200 7654 4174 7613 4161 7630
TIME...MOT...LOC 1955Z 313DEG 24KT 4192 7656

MWG
Local storm report, Jun 29, 3:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     1 S NEW MILFORD         41.86N  75.73W
06/29/2019                   SUSQUEHANNA        PA   911 CALL CENTER

            TREE DOWN ON HARFORD ROAD. TIME ESTIMATED FROM RADAR.

&&

BJG
Local storm report, Jun 29, 4:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     HARFORD                 41.78N  75.70W
06/29/2019                   SUSQUEHANNA        PA   911 CALL CENTER

            TREE DOWN ACROSS ROADWAY.

&&

BJG
Local storm report, Jun 29, 4:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     1 SW APALACHIN          42.06N  76.18W
06/29/2019                   TIOGA              NY   TRAINED SPOTTER

            WIRES DOWN ON PENNSYLVANIA AVENUE

&&

BJG
Local storm report, Jun 29, 4:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       APALACHIN               42.07N  76.17W
06/29/2019  M2.25 INCH       TIOGA              NY   TRAINED SPOTTER

            MINOR STREET FLOODING AS WELL

&&

BJG
Special weather statement, Jun 29, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
413 PM EDT Sat Jun 29 2019

NYZ045-056-057-292100-
Chenango NY-Broome NY-Delaware NY-
413 PM EDT Sat Jun 29 2019

...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL BROOME...WEST
CENTRAL DELAWARE AND SOUTH CENTRAL CHENANGO COUNTIES UNTIL 500 PM
EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Afton, or 14 miles northwest of Deposit, moving southeast at 15 mph.

Half inch hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Afton and Oquaga Creek State Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4227 7563 4232 7555 4216 7527 4207 7545
TIME...MOT...LOC 2012Z 315DEG 15KT 4225 7555

MWG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:47 PM EDTSpecial Weather StatementBGMSchuyler, Tioga43 min
Jun 29, 2:20 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga40 min
Jun 29, 2:56 PM EDTSpecial Weather StatementBGMBroome49 min
Jun 29, 2:57 PM EDTAreal Flood AdvisoryBGMBroome, Tioga3 hr
Jun 29, 7:55 PM EDTSevere Thunderstorm WarningBGMBroome65 min
Jun 29, 3:09 PM EDTSpecial Weather StatementBGMLuzerne51 min
Jun 29, 3:12 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna63 min
Jun 29, 3:23 PM EDTSpecial Weather StatementBGMMonroe52 min
Jun 29, 3:47 PM EDTAreal Flood AdvisoryBGMSusquehanna3 hr
Jun 29, 3:47 PM EDTSevere Thunderstorm WarningBGMWayne58 min
Jun 29, 3:55 PM EDTSpecial Weather StatementBGMBradford50 min
Jun 29, 4:04 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne56 min
Jun 29, 4:36 PM EDTSevere Thunderstorm WarningBGMLackawanna54 min
Jun 29, 4:50 PM EDTSpecial Weather StatementBGMPike55 min
Jun 29, 6:14 PM EDTSpecial Weather StatementBGMSusquehanna46 min
Jun 29, 6:26 PM EDTSpecial Weather StatementBGMBradford34 min
Jun 29, 7:41 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna37 min

Nearby

Special Weather Statements in New York, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.